Georgia, 2011

Hail and Damaging Winds in Georgia, June 26, 2011

June 26, 2011 · NWS JAX · 3 events in 2 counties and zones

A mean trough was over southeast Georgia. A moist and unstable air mass fueled scattered severe storms across the area during the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A mean trough was over southeast Georgia. A moist and unstable air mass fueled scattered severe storms across the area during the afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 26, 1:52 PM EST, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 26, 1:52 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 PM EDT SUN JUN 26 2011

.SHORT TERM...TONIGHT-WED.
SCT SHOWERS AND STORMS EXPECTED TO BE ONGOING THIS EVENING WITH
ACTIVITY WINDING DOWN BY LATE EVENING. SLOW STORM MOTION WILL
ENHANCE LOCALLY HEAVY RAINFALL. IN ADDITION...A FEW STORMS MAY
PRODUCE VERY GUSTY DOWNBURST WINDS UP TO SEVERE CRITERIA. SHORTWAVE
TROUGH OVER NRN GA EXPECTED TO SHIFT SEWD AND MAY HELP SUSTAIN ISOLD
CONVECTION OVER SE GA AFT MIDNIGHT. PATCHY FOG EXPECTED OVER INLAND
PORTIONS LATE.

MON...WEAK SLY FLOW AND MOISTURE LEVELS INCREASING BACK UP AGAIN
WITH SCT CONVECTION IN THE AFTN HRS. WEAK FORCING ALOFT MAY  ENHANCE
ISOLD STRONG STORMS. BEST POPS HAVE BEEN PLACED IN OVER INLAND NE FL
AT 50-60%. HIGHS IN THE LOWER TO MID 90S EXPECTED WITH HEAT INDICES
TOPPING 100-105. MON NIGHT...S-SW FLOW AGAIN WITH MEAN RIDGE AXIS
OVER CENTRAL FL. SCT CONVECTION EXPECTED OVER PORTIONS OF NE FL DUE
TO MORE DYNAMIC SUPPORT ALOFT WITH A VORT LOBE OVER N CENTRAL FL.
MOST ACTIVITY SHOULD DISSIPATE AFT MIDNIGHT.

TUE...WEAK TROUGH OF LOW PRES IS NOTED OVER THE APPALACHIANS TO
AL/MS WITH RIDGE AXIS TO CONTINUE OVER CENTRAL FL. W COAST SEA
BREEZE SHOULD BE DOMINATE...WITH A WEAK E COAST SEA BREEZE IN THE
AFTN ALONG COASTAL COUNTIES. SHOULD BE ENOUGH MOISTURE TO SUPPORT
ANOTHER ROUND OF SCT SHOWERS AND STORMS MAINLY AFTN AND
EVENING...THOUGH UPPER RIDGE BUILDING IN FROM NW MAY BEGIN TO
SUPPRESS CONVECTIVE ACTIVITY. WED...SIMILAR FCST TO TUE BUT RIDGE
RETROGRADES A BIT ALLOWING A BIT MORE NWLY FLOW...WHICH MAY PUSH
MORE STORMS TO THE E COAST. WILL CONT WITH SCT POPS AT THIS TIME.
HIGHS BOTH TUE AND WED IN THE LOWER TO MID 90S.

.LONG TERM...THU-SUN.
MID/UPPER LEVEL HIGH PRES SYSTEM OVER THE LOWER AND MID MS VALLEY IS
EXPECTED TO SLOWLY MOVE E TO THE TN VALLEY THROUGH THE WEEKEND. AT
THE SFC...A WEAK FRONT IS PROGGED TO MOVE INTO SRN GA ON THU AND
BECOME DIFFUSE BY FRI. WEAK HIGH PRES N OF THE AREA WILL GENERALLY
PROMOTE INLAND PROGRESSION OF THE E COAST SEA BREEZE. THE GFS IS
FAIRLY CONSISTENT SHOWING RATHER LOW MOISTURE FOR THE AREA WITH PWATS
GENERALLY BELOW NORMAL 1.7 INCHES OR LESS...ESPECIALLY ON THU.
HOWEVER...THE 12Z CANADIAN AND LOW RES 12Z ECMWF SHOW MORE THAN
ADEQUATE MOISTURE LEVELS TO MAINTAIN CHANCES OF SHOWERS AND STORMS.
AS A RESULT...WILL ONLY MAKE MINOR ADJUSTMENTS FOR RAIN CHANCES DUE
TO INHERENT UNCERTAINTIES. MAX TEMPS WILL BE NEAR TO A COUPLE OF
DEGREES ABOVE NORMAL DUE TO THE PRESENCE OF THE MID/UPPER LEVEL HIGH
TO OUR NW.

&&

.AVIATION...VFR SO FAR THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL
PRODUCE TEMPO IFR/TSRA CONDITIONS TIL AROUND 00Z EXCEPT FOR SSI
WHERE STORMS MAY OCCUR LATER. NOT MUCH FOG EXPECTED OVERNIGHT...
POSSIBLY MVFR EARLY MONDAY MORNING.

&&

.MARINE...QUIET CONDITIONS TO CONTINUE THE NEXT FEW DAYS. SW
SYNOPTIC FLOW WILL BECOME SE IN THE AFTERNOON WITH SEABREEZE
FORMATION. SEAS WILL REMAIN 2 TO 3 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  95  72  95 /  30  30  20  40
SSI  76  93  76  90 /  10  20  20  30
JAX  72  92  72  92 /  10  40  20  30
SGJ  74  89  73  89 /  20  40  20  30
GNV  71  91  70  92 /  30  50  30  40
OCF  72  90  71  91 /  40  60  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHASHY/ZIBURA/KEEGAN
Hazardous weather outlook, Jun 26, 4:18 AM EST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
518 AM EDT SUN JUN 26 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-270930-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
518 AM EDT SUN JUN 26 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS WILL REMAIN CONFINED TO AREAS SOUTH OF
INTERSTATE 10. THE BEST CHANCES WILL BE SOUTH OF A LINE FROM
GAINESVILLE TO ST. AUGUSTINE THIS AFTERNOON. A FEW STORMS MAY
BECOME STRONG WITH VERY GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING IN
PORTIONS OF SOUTHEAST GEORGIA...INCLUDING AREAS NEAR
ALMA...HOMERVILLE...AND VALDOSTA. A FEW OF THESE STORMS MAY
APPROACH SEVERE THRESHOLDS. THE MAIN THREATS WITH THESE STORMS
WILL BE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL.

PATCHES OF SMOKE WILL PRIMARILY REMAIN CONFINED TO AREAS NEAR AND
JUST NORTHEAST OF THE HONEY PRAIRIE WILDFIRE COMPLEX.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...SMALL
HAIL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED IN
THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

In the hours before

Special weather statement, Jun 26, 3:59 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 PM EDT SUN JUN 26 2011

GAZ162-163-262145-
CLINCH-ECHOLS-
459 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CLINCH
AND CENTRAL ECHOLS COUNTIES FOR STRONG WINDS VALID UNTIL 545 PM
EDT...

AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES EAST OF STATENVILLE. THIS STORM
IS NEARLY STATIONARY. THIS STRONG THUNDERSTORM WILL AFFECT AREAS
AROUND STATENVILLE THROUGH 545 PM EDT. GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3088 8299 3088 8298 3093 8297 3091 8272
      3060 8276 3062 8310
TIME...MOT...LOC 2059Z 000DEG 2KT 3069 8296

STRUBLE
Special weather statement, Jun 26, 4:09 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 PM EDT SUN JUN 26 2011

FLZ024-GAZ164-165-262200-
CHARLTON-INLAND CAMDEN-NASSAU-
509 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
NASSAU...EASTERN CHARLTON AND SOUTHWESTERN CAMDEN COUNTIES FOR STRONG
WINDS VALID UNTIL 600 PM EDT...

AT 509 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF KINGS FERRY...OR 6 MILES
SOUTHEAST OF FOLKSTON...MOVING SOUTH AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMELAND...FOLKSTON AND
KINGS FERRY THROUGH 600 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3070 8186 3078 8207 3092 8200 3085 8180
TIME...MOT...LOC 2109Z 353DEG 5KT 3079 8193

STRUBLE
Special weather statement, Jun 26, 4:15 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 PM EDT SUN JUN 26 2011

GAZ135-262200-
APPLING-
515 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL APPLING
COUNTY FOR STRONG WINDS VALID UNTIL 600 PM EDT...

AT 515 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF BAXLEY...MOVING
NORTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SURRENCY...BAXLEY AND PINE GROVE THROUGH 600 PM EDT. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3186 8222 3168 8215 3163 8232 3182 8247
      3184 8245 3184 8243 3185 8243 3190 8238
TIME...MOT...LOC 2115Z 143DEG 6KT 3175 8230

STRUBLE
Special weather statement, Jun 26, 4:16 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 PM EDT SUN JUN 26 2011

FLZ020-021-GAZ162-262145-
ECHOLS-HAMILTON-SUWANNEE-
516 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
ECHOLS...WESTERN HAMILTON AND NORTHWESTERN SUWANNEE COUNTIES FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT...

AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES EAST OF JENNINGS...MOVING WEST
AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
JASPER...STATENVILLE...WEST LAKE...SUWANNEE RIVER STATE PARK AND
JENNINGS THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3039 8317 3062 8327 3062 8313 3079 8313
      3084 8303 3033 8278
TIME...MOT...LOC 2117Z 103DEG 14KT 3060 8305

ZIBURA
Special weather statement, Jun 26, 4:34 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
534 PM EDT SUN JUN 26 2011

FLZ020-021-262200-
HAMILTON-SUWANNEE-
534 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
HAMILTON AND NORTHERN SUWANNEE COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT...

AT 534 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF SUWANNEE SPRINGS...
OR 6 MILES WEST OF WHITE SPRINGS...STATIONARY. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUWANNEE SPRINGS...LIVE
OAK...WELLBORN AND HOUSTON THROUGH 600 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3016 8280 3018 8314 3045 8318 3042 8283
TIME...MOT...LOC 2134Z 329DEG 1KT 3034 8285

ZIBURA
Special weather statement, Jun 26, 4:48 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
548 PM EDT SUN JUN 26 2011

FLZ020-GAZ162-163-262230-
CLINCH-ECHOLS-HAMILTON-
548 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
CLINCH...ECHOLS AND WESTERN HAMILTON COUNTIES FOR STRONG WINDS VALID
UNTIL 630 PM EDT...

AT 548 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES WEST OF DU
PONT TO 5 MILES SOUTH OF JASPER. THIS LINE OF STORMS WAS NEARLY
STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WEST LAKE...JENNINGS...BLUE SPRINGS...STATENVILLE...MAYDAY...JASPER
AND DU PONT THROUGH 630 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3063 8320 3063 8314 3080 8314 3081 8311
      3083 8311 3083 8310 3086 8308 3086 8302
      3088 8298 3104 8297 3104 8282 3042 8282
      3046 8325
TIME...MOT...LOC 2148Z 270DEG 1KT 3095 8298 3045 8298

STRUBLE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Appling

When
June 26, 4:55 PM EST
Where
Appling County, 5.15 mi NNE of Prentiss
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.870, -82.370

Trees were blown down across Piney Bluff Road in the northern section of the county.

Hail, Wayne

When
June 26, 7:20 PM EST
Where
Wayne County, 4.9 mi WNW of Doctortown
Measured
1.75 in hail
Reported by
State Official
Coordinates
31.670, -81.910

Half dollar to golf ball size hail was reported northwest of Jesup.

Thunderstorm Wind, Wayne

When
June 26, 7:20 PM EST
Where
Wayne County, 4.9 mi WNW of Doctortown
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.670, -81.910

Two trees were blown down onto power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308756, 308754, 308755.